Discussions that mention timolol

Inner Ear Disorders board


Hey amlp,

There's no question that coming off the SSRI could leave you feeling "out of it", dizzy and detached from the world. These are standard withdrawal symptoms from these meds. I am wondering however if it may not be just that but a return to whatever it was that caused this in the first place (MAV for example?). The way I see it you've got a few options:

1) Tough it out now that you've dumped the SSRI and see if things improve. You won't make things worse. But you must stay calm and collected through this because if it is migraine, stressing out will most likely fire it all off again not to mention you feeling anxious which feels lousy anyway. Don't make the mistake of getting caught up in "I'll be like this forever etc" or "I'm getting worse".

2) If things don't improve in a few weeks and you're sick of it all, I'd probably go back onto Cip again - say 5 mg - and stay there for a while until you feel better. If 5 doesn't make a diff than go to 10 mg which is still not much. Doctors will tell you that 10 mg is not even a therapeutic dose. I disagree.

3) You could try other meds designed for migraine control and see how that goes. The worsening of your symptoms with your cycle could be a major migraine clue. Avoid the classic migraine trigger foods too and see how you feel. No chocolate, nuts, cheese, alcohol, deli meats, aspartame, coffee.

Drugs with proven efficacy for migraine prophylaxis that can be used as first-line therapies include:

■ The beta-blockers propranolol, timolol and metoprolol
■ The calcium antagonist flunarizine
■ The anticonvulsant sodium valproate / divalproex sodium
■ The antidepressant amitriptyline.

Drugs that may be effective, but without large double-blind, placebo-controlled clinical trials demonstrating their efficacy, or that have serious side effects that limit their use include:

■ The 5-HT2 antagonists pizotifen and methysergide
■ Other anticonvulsants and antidepressants
■ DHE
■ Aspirin and NSAIDs.

Best ... Scott :cool: